Kansas, 2015

Dust Storm and Hail in Kansas, April 2, 2015

April 2, 2015 · NWS GLD · 8 events in 6 counties and zones

An intense thunderstorm developed over Cheyenne County in eastern Colorado and collapsed as it crossed into Kansas. Winds estimated at 100 mph produced significant damage to a residence in far northwestern Greeley county as well as to a dairy farming operation further east.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$765,000
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GLD wrote it up.

An intense thunderstorm developed over Cheyenne County in eastern Colorado and collapsed as it crossed into Kansas. Winds estimated at 100 mph produced significant damage to a residence in far northwestern Greeley county as well as to a dairy farming operation further east. A dust storm accompanied the intense burst of winds with a wall of dirt and visibility to near zero reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before the first event at Apr 2, 5:41 PM MST, 4 minutes earlier.

Area forecast discussion, Apr 2, 5:41 PM MST, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
641 PM MDT THU APR 2 2015

.UPDATE...
ISSUED AT 641 PM MDT THU APR 2 2015

UPDATE ISSUED TO ACCOUNT FOR LATEST OBS WHERE STORMS ARE
OCCURRING. MOST OF FORECAST IS INTACT AT THIS TIME AND PLAN TO
KEEP THUNDER IN FORECAST UNTIL FURTHER NOTICE.

&&

.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 209 PM MDT THU APR 2 2015

SHORT WAVE TROUGH WILL MOVE ACROSS NORTHEAST COLORADO 00Z-06Z...AND
ACROSS SOUTHWEST NEBRASKA AND NORTHWEST KANSAS 06Z-12Z. CHALLENGES
WITH THIS FORECAST ARE THE QPFS PLUS THE LOCATION/TIMING OF THE
PHASE CHANGE.

FROM 00Z TO 06Z...CLEARING OVER SOUTHEAST COLORADO HAS ALLOWED
DECENT SURFACE HEATING AND PRODUCED MOST UNSTABLE CAPES AROUND 250
J/KG. HRRR MODEL SWEEPS THIS INSTABILITY ACROSS THE FORECAST AREA
THROUGH THE EVENING. COMBINE THIS WITH SYNOPTIC ASCENT ASSOCIATED
WITH DIFFERENTIAL CYCLONIC VORTICITY ADVECTION...AND THERE WILL BE A
CHANCE OF ELEVATED THUNDERSTORMS THIS EVENING. HRRR DEVELOPS
CONVECTION AROUND GOODLAND ABOUT 01Z NEAR A SURFACE CONVERGENCE
ZONE...AND ADVECTS CONVECTION EAST THROUGH 03Z. LOW LEVELS WILL BE
SOMEWHAT COOL/STABLE...SO DO NOT EXPECT SEVERE WEATHER WITH THIS
CONVECTION.

FROM 06Z TO 12Z...COLD FRONT WILL PUSH THROUGH THE FORECAST
AREA...AND SHOULD BE MOSTLY SOUTH OF THE AREA BY 06Z. MODELS HAVE
BEEN FAIRLY CONSISTENT WITH ADVECTING MOISTURE OVER THE AREA. MODEL
CONSENSUS QPFS RANGE FROM A TENTH OF AN INCH ACROSS CHEYENNE COUNTY
COLORADO TO AROUND ONE HALF INCH ACROSS RED WILLOW COUNTY NEBRASKA.
MODEL SOUNDINGS INDICATE THE PHASE CHANGE TO SNOW WILL OCCUR ACROSS
EASTERN COLORADO AROUND 04Z...FAR WESTERN KANSAS AROUND 08Z...AND
THE FAR EASTERN PART OF THE AREA AROUND 12Z. SNOW AMOUNTS...OF
COURSE...WILL DEPENDENT ON WHEN THE PHASE CHANGE OCCURS. WILL GO
WITH 1-2 INCHES OF SNOW ACROSS YUMA COUNTY WHERE SNOW DURATIONS WILL
BE THE LONGEST...TO LESS THAN 1/2 INCH FURTHER EAST.

SHORT WAVE TROUGH WILL EJECT RAPIDLY EAST FRIDAY. AFTER SOME
LINGERING PRECIPITATION EARLY IN THE MORNING...AIR MASS WILL DRY.
TEMPERATURES WILL REMAIN COOL...IN THE 50S.

.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 209 PM MDT THU APR 2 2015

GOING INTO THE EXTENDED PERIOD AND THE START OF THE UPCOMING
WEEKEND...UP TO A 72-HOUR PERIOD OF ABOVE NORMAL TEMPERATURES AND
VERY DRY CONDITIONS WILL ENSUE FOR THE FORECAST AREA. THROUGH NEXT
MONDAY...WEAK RIDGING AT BOTH 700/500 MB WILL GIVE WAY TO ZONAL FLOW
FROM THE WSW WHILE SURFACE FLOW DURING THIS TIME WILL BE MORE SSW AS
HIGH PRESSURE SETS UP OFF TO OUR EAST...WITH LEE-SIDE TROUGH ALSO
SETTING UP LATE IN THE WEEKEND OVER THE FRONT RANGE AND EVENTUALLY
MOVING OVER THE CWA AT THE BEGINNING OF NEXT WEEK. THIS WILL AID IN
THE WAA/LOW RH DRAW FROM MEXICO.

850 MB TEMPS START OFF THE WEEKEND IN THE +13C TO +19C ON SATURDAY
FROM LATEST GFS/ECMWF...WITH WARMEST AREAS WEST AND SOUTH. TEMPS
INCREASE INTO THE +18C TO +24C RANGE GOING INTO SUNDAY WITH AGAIN
WARMEST AREAS WEST AS WEAK RIDGING CONTINUES INTO THE PLAINS REGION.
THIS IS GOING TO BE FOLLOWED BY 850 TEMPS DIFFERING BETWEEN THE
LATEST RUNS OF THE GFS/ECMWF AS TIMING WITH SURFACE BOUNDARY FROM
THE NORTH AT ISSUE. GFS(+19C TO +25C...WARMEST SOUTH) AND ECMWF(+10C
TO +17C...WARMEST SOUTH). THE LATTER COULD MEAN EARLY/SLIGHTLY LOWER
HIGHS WITH ARRIVAL OF LOW LEVEL COOLER AIRMASS. THESE NUMBERS WILL
GIVE THE CWA HIGH TEMPERATURES WELL INTO THE 70S...WITH OVERNIGHT
LOWS INCREASING FROM THE 30S TO LOW 40S.

WITH THE STRONG WAA INTO THE REGION FOR THIS TIMEFRAME COMES THE LOW
RELATIVE HUMIDITY READINGS IN TANDEM INCREASING HIGHS. BOUNDARY
LAYER/SURFACE RH FROM LATEST GFS/ECMWF DO SHOW THE AREA OF 15
PERCENT OR LOWER STARTING IN EASTERN COLORADO...EXPANDING TO MOSTLY
WESTERN ZONES SUNDAY...THEN ENTIRE CWA FOR MONDAY AHEAD OF
BOUNDARY...BUT LATEST ECMWF DOES SHOW INCREASING RH OVER NORTHERN
ZONES DUE TO BOUNDARY ARRIVING A BIT EARLIER THAN GFS. THE
COMBINATION OF THE SSW SFC FLOW AND DOWNSLOPE MID LEVEL WINDS AT
700/500 MB COULD BRING THE FIRE WX DANGER CHANCES UP DURING THIS
TIME. AT THIS TIME LATEST BUFKIT SHOWS WINDS POTENTIALLY MIXING DOWN
IN THE 30-40KT RANGE SO WILL HAVE TO BE MONITORED...MAINLY FOR THE
AFTERNOON HOUR PERIODS.

FOR THE LATTER PORTION OF THE EXTENDED...MONDAY NIGHT THROUGH
THURSDAY...THE ENTIRE FORECAST AREA WILL BEGIN TO SEE A
LOWERING/DROP OFF IN TEMPS FROM THE ABOVE NORMAL CONDITIONS SEEN OVER
THE WEEKEND. IN FOCUS FOR THIS TO OCCUR WILL BE A SHIFTING OF THE
REMAINING MID LEVEL RIDGE TO OUR EAST AND A DEEPENING TROUGH THAT
STARTS OFF OVER THE PACIFIC NW TUESDAY...THEN INTO THE CENTRAL
ROCKIES WEDNESDAY...FOLLOWED BY A SHIFT EASTWARD INTO THE PLAINS
REGION ON THURSDAY. AS THE SYSTEM ARRIVES IN THE CENTRAL ROCKIES...A
WEAK SHORTWAVE WILL PUSH OFF THE BASE OF THE TROUGH GIVING THE
SLIGHT CHANCE FOR LIGHT PRECIP TO NORTHERN ZONES. LARGE SURFACE
RIDGE NOSING SOUTH UNDER THE SHORTWAVE WILL LIMIT ANY MAJOR CHANCES
FOR PRECIP UNTIL THURSDAY WHEN SYSTEM SHIFTS EAST OFF THE
ROCKIES...TAPPING INTO ESE SURFACE FLOW ALLOWING FOR MORE
MOISTURE/INSTABILITY TO SUPPORT HIGHER CHANCE FOR SHOWERS. SPOTS IN
EASTERN COLORADO WILL HIT A BRIEF PERIOD TOWARDS 12Z THURSDAY FOR
TEMPS TO GIVE SOME LIGHT SNOW SHOWERS...OTHERWISE TEMPS WARM ENOUGH
TO SUPPORT -RW THRU EVENT. MODEL QPF SUPPORTS 0.05-0.10" OVER A 48-
HOUR PERIOD. TEMPS MONDAY NIGHT THRU THURSDAY WILL HAVE HIGHS IN THE
MID 50S THRU THE MID 60S...COOLEST WEDNESDAY DUE TO CLOUDS FROM
SHORTWAVE MOVEMENT. OVERNIGHT LOWS WILL RANGE MAINLY IN THE MID 30S.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING)
ISSUED AT 400 PM MDT THU APR 2 2015

KGLD...VFR CONDITIONS EXPECTED FROM TAF ISSUANCE THROUGH 02Z WITH
GUSTY NORTHEAST WINDS AND POSSIBLY A THUNDERSTORM AROUND 01Z. FROM
02Z-10Z IFR/VLIFR CIGS EXPECTED ALONG WITH NORTH WINDS GUSTING
25-30KTS BEHIND A COLD FRONTS PASSAGE. LIGHT RAIN/RAIN EXPECTED
WITH SOME REDUCED VISIBILITIES BUT THE GREATER IMPACT TO AVIATION
WILL BE THE CIGS. SOME LIGHT SNOW IS POSSIBLE AROUND 09Z FOR AN
HOUR OR SO. AROUND 11Z CIGS IMPROVE TO MVFR WITH NORTH WINDS 10KTS
OR SO. BY 16Z AND THROUGH THE REST OF THE TAF PERIOD AM EXPECTING
VFR CONDITIONS WITH A SLOW DECREASE IN CLOUDINESS AND NORTHWEST
WINDS NEAR 12KTS. UPDATES TO THE TAF ARE LIKELY DURING THE EVENING
HOURS.

KMCK...VFR CONDITIONS EXPECTED FROM TAF ISSUANCE THROUGH 01Z OR SO
WITH NORTHEAST WINDS GUSTING TOWARD 20KTS. FROM 01Z-14Z IFR CIGS
EXPECTED ALONG WITH NORTHEAST WINDS GUSTING TO 25KTS AND SOME
LIGHT RAIN. SOME LIGHT SNOW IS POSSIBLE FROM 11Z-14Z. AROUND
15Z-21Z CIGS IMPROVE TO VFR WITH NORTHWEST WINDS GUSTING 20KTS.
AFTER 22Z JUST A FEW CUMULUS CLOUDS AND NORTHWEST WINDS AROUND
10KTS.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
CO...NONE.
NE...NONE.
&&

UPDATE...JN
SHORT TERM...MENTZER
LONG TERM...JN
AVIATION...99
Hazardous weather outlook, Apr 2, 1:49 PM MST, 3 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
249 PM MDT THU APR 2 2015

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-031200-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
249 PM MDT THU APR 2 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO...
EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A FEW THUNDERSTORMS WILL DEVELOP AFTER 4 PM MDT /5 PM CDT/ THIS
AFTERNOON ACROSS EASTERN COLORADO. THE STORMS WILL MOVE EAST
DURING THE EARLY EVENING INTO WESTERN KANSAS. SEVERE STORMS ARE
NOT EXPECTED...BUT A FEW COULD PRODUCE WIND GUSTS TO 40 MPH AND
AREAS OF BLOWING DUST.

LIGHT RAIN WILL MIX OR CHANGE TO SNOW TONIGHT ACROSS THE WESTERN
AND NORTH PORTIONS OF THE AREA. SNOW ACCUMULATIONS OF ONE TO TWO
INCHES WILL OCCUR ACROSS YUMA AND KIT CARSON COUNTIES IN
COLORADO...CHYENNE AND RAWLINS COUNTIES IN KANSAS...AND DUNDY
COUNTY NEBRASKA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT NEEDED.

In the hours before

Special weather statement, Apr 2, 4:01 PM MST, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
501 PM MDT THU APR 2 2015

COZ092-022330-
CHEYENNE COUNTY CO-
501 PM MDT THU APR 2 2015

...SPECIAL WEATHER STATEMENT...

AT 501 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BOYERO...OR 30 MILES SOUTH OF FLAGLER...MOVING EAST AT 40 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WILD HORSE AND AROYA.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3900 10316 3904 10304 3904 10281 3885 10274
      3878 10317
TIME...MOT...LOC 2301Z 252DEG 33KT 3887 10325

007
Special weather statement, Apr 2, 4:38 PM MST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
538 PM MDT THU APR 2 2015

COZ091-030015-
KIT CARSON COUNTY CO-
538 PM MDT THU APR 2 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL KIT CARSON COUNTY UNTIL
615 PM MDT...

AT 538 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
FLAGLER...MOVING EAST AT 50 MPH.

WIND GUSTS OF 50 TO 55 MPH AND SMALL HAIL WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
STRATTON...FLAGLER...SEIBERT...BETHUNE AND VONA.

THIS INCLUDES INTERSTATE 70 IN COLORADO BETWEEN MILE MARKERS 394 AND
431.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3919 10308 3952 10311 3954 10242 3919 10237
TIME...MOT...LOC 2338Z 265DEG 45KT 3930 10299

007
Local storm report, Apr 2, 5:07 PM MST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
607 PM MDT THU APR 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     FUNNEL CLOUD     5 N KIT CARSON          38.84N 102.80W
04/02/2015                   CHEYENNE           CO   STORM CHASER

            FUNNEL CLOUD REPORTED...WORKING TO CONFIRM IF TORNADO HAS
            TOUCHED DOWN OR NOT

&&

JN
Local storm report, Apr 2, 5:15 PM MST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
615 PM MDT THU APR 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0614 PM     HAIL             KIT CARSON              38.76N 102.80W
04/02/2015  M1.00 INCH       CHEYENNE           CO   LAW ENFORCEMENT

            OCCURRING IN THE TOWN OF KIT CARSON

&&

JN
Local storm report, Apr 2, 5:21 PM MST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
621 PM MDT THU APR 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0543 PM     HAIL             6 N WILD HORSE          38.91N 103.00W
04/02/2015  E0.25 INCH       CHEYENNE           CO   CO-OP OBSERVER

0543 PM     HAIL             12 NE KIT CARSON        38.89N 102.64W
04/02/2015  E0.75 INCH       CHEYENNE           CO   TRAINED SPOTTER

            NEAR THE CROSSROAD OF HWY 28 AND ROAD V. WINDS ARE
            ESTIMATED TO BE 45 MPH BLOWING DUST FROM THE NE TO THE
            SW.

&&

BWARREN
Local storm report, Apr 2, 5:31 PM MST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
631 PM MDT THU APR 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     HAIL             2 N CHEYENNE WELLS      38.85N 102.35W
04/02/2015  E0.25 INCH       CHEYENNE           CO   TRAINED SPOTTER

            ESTIMATED WINDS ARE 40 MPH WITH BLOWING DUST.

&&

BWARREN

The radar

The Goodland radar (KGLD), 81 km away, was scanning. The volume nearest the first event began at 00:44 UTC.

Open the radar archive at this moment

Event by event

4 hail, 3 thunderstorm wind, 1 dust storm. Local standard time, as filed.

Thunderstorm Wind, Greeley

When
April 2, 5:45 PM MST to 6:45 PM MST
Where
Greeley County, 120.6 mi WSW of New Almelo to 101.6 mi SW of New Almelo
Measured
87 kt (100 mph) estimated gust
Property damage
$700,000
Reported by
NWS Storm Survey
Coordinates
38.692, -102.042

An intense downburst swept across northern Greeley County producing significant damage and a dust storm dropping visibility to near zero in blowing dirt. Damage included overturned irrigation pivots, downed utility poles, sides and roofs of outbuilding removed and damage to a dairy farming operation. Gravel was scoured off county roads and embedded in trees and utility poles. Damage was consistent with winds of approximately 100 mph. The strong outflow continued across northern Wichita County and ultimately into Scott county.

Dust Storm, Greeley

When
April 2, 5:45 PM MST to 6:45 PM MST
Where
Greeley forecast zone
Reported by
Law Enforcement
Coordinates
38.481, -101.806 (the zone’s center; the record gives no point)

An intense thunderstorm downburst swept across northern Greeley county accompanied by a wall of dirt which reduced visibility to near zero as it moved west to east across the county. A damage survey revealed winds of approximately 100 mph downed utility poles, overturned irrigation pivots and produced damage to a farmstead and dairy operation.

Thunderstorm Wind, Wallace

When
April 2, 6:10 PM MST
Where
Wallace County, 13 mi S of Sharon Spgs
Measured
74 kt (85 mph) estimated gust
Property damage
$65,000
Reported by
Law Enforcement
Coordinates
38.692, -101.730

Two irrigation pivots were overturned, power lines blown down, dead trees uprooted and minor damage to two farm houses. Time estimated from Doppler radar.

Hail, Logan

When
April 2, 7:20 PM CST
Where
Logan County, Winona
Measured
0.88 in hail
Reported by
Law Enforcement
Coordinates
39.070, -101.250

Thunderstorm Wind, Logan

When
April 2, 7:25 PM CST
Where
Logan County, 3 mi S of Russell Spgs
Measured
65 kt (75 mph) estimated gust
Reported by
Emergency Manager
Coordinates
38.877, -101.170

A large tree was uprooted on county road 270.

Hail, Sheridan

When
April 2, 7:58 PM CST
Where
Sheridan County, 6 mi S of Hoxie
Measured
0.88 in hail
Reported by
Law Enforcement
Coordinates
39.263, -100.430

Hail, Gove

When
April 2, 8:11 PM CST
Where
Gove County, Quinter
Measured
1.25 in hail
Reported by
Public
Coordinates
39.070, -100.230

Hail, Thomas

When
April 2, 11:30 PM CST
Where
Thomas County, Colby
Measured
0.88 in hail
Reported by
Law Enforcement
Coordinates
39.400, -101.050

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Dust Storm
Blowing dust that reduced visibility to a quarter mile or less.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kansas in 2015Every state in 2015This day in weather historyWarnings in Kansas, April 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 611718, 611760, 611736, 611735, 611733, 611737, 611739, 611740.